MAUDE Adverse Event Report: MICROLINE SURGICAL INC. CONTROL TIP ATRAUMATIC FENESTRATED FORCEPS TIP; MANUAL DETACHABLE SURGICAL INSTRUMENTS

MICROLINE SURGICAL INC. CONTROL TIP ATRAUMATIC FENESTRATED FORCEPS TIP; MANUAL DETACHABLE SURGICAL INSTRUMENTS
Model Number 3642
Medical Device Problem Codes Material Fragmentation (1261); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); No Information (3190)
Date of Event 07/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a late mdr report.The device will be investigated upon return to microline surgical inc.
 
Event or Problem Description
During a surgical procedure, the heat shrink from a renew super atraumatic grasper tip was found within the stomach cavity of the patient.It is unknown, if the fallen heat shrink was retrieved.
 
Additional Manufacturer Narrative
This is a late mdr, which was due on (b)(6) 2018.The device was returned, decontaminated, and visually investigated.The device with undamaged tip, is reported with this mdr-00025.The second tip was returned with a defective heat shrink is reported in mdr, ref.(b)(4).The tip was attached to a functional hand-piece for functionality testing.The tip worked as intended.No defects was observed.There were no signs of physical damages, or wear and tear to the device.For additional testing the tip was attached to an insulation tester, and passed with no issue.No defects to the insulation were noted on the heat shrink, back hub or their connections.The complaint is unconfirmed.No additional complaints were reported with these lot numbers.The root cause could not be determined.
 
Event or Problem Description
During a surgical procedure, a piece of heat shrink from a renew super atraumatic grasper tip, was seen in the stomach cavity of a patient during the final inspection.The heat shrink piece was retrieved.The procedure and anesthesia time were not extended.There was no harm to the patient.

Brand Name
CONTROL TIP ATRAUMATIC FENESTRATED FORCEPS TIP
Common Device Name
MANUAL DETACHABLE SURGICAL INSTRUMENTS
Manufacturer (Section D)
MICROLINE SURGICAL INC.
50 dunham road
suite 1500
beverly MA 01915
MDR Report Key7810611
Report Number1223422-2018-00025
Device Sequence Number1052840
Product Code GEI
UDI-Device Identifier00811099010166
UDI-Public00811099010166
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K981389
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2022
Device Model Number3642
Device Catalogue Number3642
Device Lot Number00138147
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer07/19/2018
Initial Report FDA Received Date08/23/2018
Supplement Report FDA Received Date10/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1